Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking acid reducer for heart burn. Having stomachache and nausea. Can I take ppi and probiotic?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I am taking a prescription stomach acid reducer for heart burn , now I only get heart burn very rarely, but lately I have stomach cramps and a some nausea ( only once) I was wondering can I also a probiotic supplement with my other supplements to help by stomach pain which I have had off and on for a few weeks. comes and goes. Can I take the ppi and a probiotic?
Posted Sat, 4 May 2013 in Abdominal Pain
Answered by Dr. Akhilesh Dubey 3 hours later

Thanks for sharing your concern.

You are taking a PPI (Proton Pump Inhibitor) which is very good drug for hyperacidity. Please continue to take it as per your prescription.

Your stomach cramp if it is mild and due to your intestines a supplement of probiotics will help for your gut health and you can take it as they contain helpful microorganisms like lactobacillus.

If your cramp is not relieved or it gets worse please visit your doctor to know exact cause of cramp, so that it can be treated accordingly.

Hope this information is helpful to you and if you have any further query.
Please feel free for any clarification.

Dr. A. Dubey M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor